Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Minimal hypersurfaces in an $ m$-sphere

Author: Bang-yen Chen
Journal: Proc. Amer. Math. Soc. 29 (1971), 375-380
MSC: Primary 53.04
MathSciNet review: 0285999
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: (1) A submanifold $ {M^n}$ of a euclidean space $ {E^{n + 2}}$ of codimension 2 is a pseudo-umbilical submanifold with constant mean curvature if and only if it is a minimal hypersurface of a hypersphere of $ {E^{n + 2}}$. (2) A complete oriented minimal surface $ {M^2}$ of a 3-sphere $ {S^3}$ on which the Gauss curvature does not change its sign is either an equatorial sphere or a Clifford flat torus.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53.04

Retrieve articles in all journals with MSC: 53.04

Additional Information

Keywords: Second fundamental form, mean curvature vector, mean curvature, pseudo-umbilical submanifold, minimal hypersurface, equatorial sphere, Clifford flat torus, Gauss curvature
Article copyright: © Copyright 1971 American Mathematical Society